Alert archive / Nevada / High Wind Warnings in 2024

High Wind Warning 6, NWS Las Vegas, NV

November 26, 2024Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind warning at Nov 26, 2024, 4:51 AM PST for Clark County, Nye County, Nevada. It was in force for 16 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2024, 4:51 AM PST (12:51 UTC)
Expired
Nov 26, 2024, 9:00 PM PST
In force
16 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 8:03 AM PSTNON-TSTM WND GST 735 Nne Mt. Charleston, NVDeer Creek State Route 158 sensor measured a 73 mph gradient wind gust at 0803.
Nov 26, 12:50 PM PSTNON-TSTM WND GST 856 Ne Mt. Charleston, NVAngel Peak sensor measured an 85 mph gradient wind gust at 1250. Gusts exceeding 70 mph began at 0340 and ended at 1250.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2024-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2024-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS75 KVEF 261251
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
451 AM PST Tue Nov 26 2024

NVZ019-261715-
/O.UPG.KVEF.WI.Y.0032.241126T1700Z-241127T0500Z/
/O.NEW.KVEF.HW.W.0006.241126T1251Z-241127T0500Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
451 AM PST Tue Nov 26 2024

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph in Red 
  rock Canyon and gusts to 75 mph above 7000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages may result. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ520-261715-
/O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0200Z/
Owens Valley-
Including the cities of Olancha, Lone Pine, Independence, and
Bishop
451 AM PST Tue Nov 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Owens Valley.

* WHEN...From 9 AM this morning to 6 PM PST this evening.

* IMPACTS...Winds this strong can make driving hazardous, especially 
  for high profile vehicles. Gusty winds will blow around unsecured 
  objects.

* ADDITIONAL DETAILS...The strongest winds can be expected along 
  Highway 395 in the Owens Valley between Olancha and Pearsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles. Secure outdoor 
objects.

&&

$$

CAZ522>524-NVZ017-020-022-261715-
/O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0500Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including the cities of North Las Vegas, Baker, Cal-Nev-Ari,
Pahrump, Las Vegas, Indian Springs, Mitchell Caverns, Shoshone,
Amargosa Valley, Fort Irwin, Furnace Creek, Searchlight, Barstow,
Primm, Daggett, Boulder City, Stovepipe Wells, Mountain Pass,
Desert Rock, and Henderson
451 AM PST Tue Nov 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected especially near mountains and higher terrain.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, and Western Clark and Southern Nye County.

* WHEN...From 9 AM this morning to 9 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-261715-
/O.CON.KVEF.LW.Y.0008.241126T1700Z-241127T0500Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Bullhead City, Laughlin, Hoover Dam,
Mohave Valley, and Oatman
451 AM PST Tue Nov 26 2024 /551 AM MST Tue Nov 26 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ 
THIS MORNING TO 9 PM PST /10 PM MST/ THIS EVENING...

* WHAT...South or southwest winds 20 to 30 mph across portions of 
  Boulder Basin and the Overton Arm of Lake Mead.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 9 AM PST /10 AM MST/ this morning to 9 PM PST /10 PM 
  MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters are urged to seek safe harbor and avoid the open water.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
3 follow-up statements
611 
WWUS75 KVEF 261652
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
852 AM PST Tue Nov 26 2024

NVZ019-270200-
/O.CON.KVEF.HW.W.0006.000000T0000Z-241127T0500Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Mt Charleston and Red Rock Canyon
852 AM PST Tue Nov 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph in Red 
  Rock Canyon and gusts to 75 mph above 7000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages may result. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ520-270200-
/O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0200Z/
Owens Valley-
Including the cities of Independence, Olancha, Lone Pine, and
Bishop
852 AM PST Tue Nov 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Owens Valley.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Winds this strong can make driving hazardous, especially 
  for high profile vehicles. Gusty winds will blow around unsecured 
  objects.

* ADDITIONAL DETAILS...The strongest winds can be expected along 
  Highway 395 in the Owens Valley between Olancha and Pearsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles. Secure outdoor 
objects.

&&

$$

CAZ522>524-NVZ017-020-022-270200-
/O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0500Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including the cities of Indian Springs, Fort Irwin, Daggett,
Primm, Furnace Creek, North Las Vegas, Baker, Pahrump, Amargosa
Valley, Boulder City, Shoshone, Barstow, Stovepipe Wells,
Henderson, Desert Rock, Cal-Nev-Ari, Mountain Pass, Mitchell
Caverns, Searchlight, and Las Vegas
852 AM PST Tue Nov 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected, especially near mountains and higher terrain.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, and Western Clark and Southern Nye County.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages may result. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-270200-
/O.CON.KVEF.LW.Y.0008.241126T1700Z-241127T0500Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Mohave Valley, Oatman, Hoover
Dam, and Bullhead City
852 AM PST Tue Nov 26 2024 /952 AM MST Tue Nov 26 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ 
THIS EVENING...

* WHAT...South or southwest winds 20 to 30 mph across portions of 
  Boulder Basin and the Overton Arm of Lake Mead.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 9 PM PST /10 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters are urged to seek safe harbor and avoid the open water.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
845 
WWUS75 KVEF 270143
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
543 PM PST Tue Nov 26 2024

CAZ522>524-NVZ017-020-022-270245-
/O.CAN.KVEF.WI.Y.0032.000000T0000Z-241127T0500Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including the cities of Mountain Pass, Furnace Creek, Daggett,
Baker, Indian Springs, Shoshone, North Las Vegas, Cal-Nev-Ari,
Stovepipe Wells, Primm, Mitchell Caverns, Searchlight, Barstow,
Desert Rock, Henderson, Pahrump, Fort Irwin, Amargosa Valley, Las
Vegas, and Boulder City
543 PM PST Tue Nov 26 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the area and the Wind Advisory has been 
canceled.

$$

AZZ036-NVZ021-270245-
/O.CAN.KVEF.LW.Y.0008.000000T0000Z-241127T0500Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Oatman, Mohave Valley, Laughlin, Hoover
Dam, and Bullhead City
543 PM PST Tue Nov 26 2024 /643 PM MST Tue Nov 26 2024/

...LAKE WIND ADVISORY IS CANCELLED...

Winds have decreased across area lakes and the Lake Wind Advisory 
has been canceled.

$$

CAZ520-270245-
/O.EXP.KVEF.WI.Y.0032.000000T0000Z-241127T0200Z/
Owens Valley-
Including the cities of Bishop, Independence, Olancha, and Lone
Pine
543 PM PST Tue Nov 26 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Winds have decreased across the area and the Wind Advisory has been 
canceled.

$$

NVZ019-270500-
/O.CON.KVEF.HW.W.0006.000000T0000Z-241127T0500Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Mt Charleston and Red Rock Canyon
543 PM PST Tue Nov 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph in Red 
  Rock Canyon and gusts to 75 mph above 7000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages may result. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN
880 
WWUS75 KVEF 270453
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
853 PM PST Tue Nov 26 2024

NVZ019-270600-
/O.EXP.KVEF.HW.W.0006.000000T0000Z-241127T0500Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Mt Charleston and Red Rock Canyon
853 PM PST Tue Nov 26 2024

...HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds have decreased across the area and the High Wind Warning will 
be allowed to expire. Gusty winds over 40 MPH will continue for a 
few more hours and could blow around tents or lightweight items.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 26, 2:39 AM PST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 26, 2:39 AM PST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
239 AM PST Tue Nov 26 2024

.SYNOPSIS...A potent Pacific Storm will continue spreading extensive
moisture across the region through tonight along with gusty
southwest winds across portions of the Mojave Desert and Owens
Valley. The storm will pull away toward the Rockies Wednesday
morning allowing cooler and drier northwest flow to develop late
Wednesday into Thanksgiving Day. A weak Southern California cutoff
low may approach the region this weekend.
&&

.SHORT TERM...Today through Wednesday.

Pacific moisture continues to stream across the Sierra and
Nevada/Utah while most of the precipitation is being intercepted by
the Sierra and higher mountains. The highest reported rainfall
amounts near the foothills in the Owens Valley so far range from
0.79 to 1.43 inches and several sensors in the Southern Sierra
reported 18 inches of snow so far. Several automated sensors in the
upper elevations of the Spring Mountains in southern Nevada have
measured between 1.5 and 2.75 inches of rain. Those totals will keep
ticking upward has more precipitation falls today and this evening
before diminishing later tonight.

The upper low responsible for directing the moisture across our
region was spinning near the Oregon/Northern California Coast this
morning and is forecast to open up and slide across northern Nevada
this afternoon and evening and is forecast to be over Utah by 12Z
Wednesday. This will lead to increasing winds across our region
today and the latest HREF is indicated a good potential for
downslope winds gusting 40-50 mph in the southern Owens Valley and
in the lee of higher terrain across northern San Bernardino/southern
Inyo and Clark counties starting by mid morning and continuing
through this evening. Wind Advisories have been issued for these
zones...for the Owens Valley from 9 AM to 6 PM PST and from 9 AM to
9 PM PST for the rest of the the Mojave Desert zones...including a
Lake Wind Advisory for Lake Mead.

Winds will become north behind the passing system late tonight
through Wednesday and the moisture tap will get shut off leading to
diminishing PoPs Wednesday through the Wednesday afternoon.

High temps will jump about 10 degrees today as winds stir up the
boundary layer the pull back 6-8 degrees Wednesday as cooler north
winds spread over the region. However, sunshine will return to areas
from Las Vegas northward as clouds partially clear.

.LONG TERM...Thanksgiving Day through Monday.

A ridge develops along the Pacific Coast over Thanksgiving Weekend,
bringing dry northwesterly flow aloft and near average temperatures
to the forecast area. Low pressure to the south of the ridge near
the Southern California coast should moderate 500 mb height rises
and prevent temperatures from increasing at the surface. The north
to south pressure gradient between the ridge and the low may bring
an localized increase in northerly winds along the Colorado River
through the weekend. There is a 60 to 80 percent chance of wind
gusts over 40 mph between Laughlin and Needles on Thanksgiving. Most
moisture should be scoured out of the area by Thursday and no
precipitation is expected through the beginning of next week.
&&

.AVIATION...For Harry Reid...Gusty south-southwest winds will pick
up this morning with gusts between 20 and 30 kts. Gusts will
decrease in frequency after sunset as they gain a westerly
component. Expect a wind shift from the northwest around 09Z with
sustained speeds between 10 and 20 kts and occasional gusts between
20 and 25 kts through Wednesday morning. CIGs will remain between 5
and 7 kft through the day today with ongoing shower activity over
nearby mountains. Best chances (20-30%) of rain at the terminal
exist between 22 and 02Z and between 09 and 14Z. With shower
development, expect CIGs between 3 and 5 kft.

For the rest of southern Nevada, northwestern Arizona, and
southeastern California...Gusty southwest winds will pick up at Las
Vegas Valley TAF sites this morning with speeds between 20 and 30
kts. CIGs between 5 and 7 kft all day. Best chance (20-30%) of light
rain at terminals between 22 and 02Z. CIGs between 3 and 5 kft with
shower development. Northwest wind shift will occur around 09Z with
sustained speeds between 10 and 20 kts and occasional gusts to 20
kts. Chance (20-30%) of rain returns between 09 and 14Z with CIGs
below 5 kft. Northwest winds at KBIH will range between 10 and 12
kts with occasional gusts to 20 kts this afternoon. Light rain/snow
mix, CIGs below 5 kft, and occasional visibility drops below 6 SM
will persist through 02Z. Around 08Z, northwest gusts pick up at
KBIH between 20 and 25 kts. Gusty west winds at KDAG between 25 and
35 kts expected. Speeds will diminish around 12Z as the direction
shifts to north-northeast. South winds at KEED and KIFP between 8
and 12 kts with occasional gusts to 20 kts. Not expecting
precipitation at KDAG, KEED, or KIFP terminals.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Adair
LONG TERM...Meltzer
AVIATION...Soulat

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:09 AM PSTLake Wind AdvisoryVEF16 hr
Nov 26, 2:09 AM PSTWind AdvisoryVEFClark, Nye16 hr

Nearby

High Wind Warnings in Nevada, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.